MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE

VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Model Number 0570-0423
Medical Device Problem Codes Off-Label Use (1494); Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported during a patient procedure, a bflex 2 regular 5.0 single-use bronchoscope became lodged in a 39 fr double-lumen tube (dlt).The patient ended up having to be reintubated as a result after removing the dlt with the bronchoscope still stuck in the tube.No delay in the procedure or harm to the patient was reported.
 
Additional Manufacturer Narrative
The customer was unable to have the reported bflex 2 regular 5.0 single-use bronchoscope returned to verathon for evaluation as it had been discarded at the facility along with the dlt.Since the device was not returned to verathon for evaluation, the exact cause could not be determined; however, it is likely that the cause of the reported issue is due to off-label use of the bronchoscope with a dlt.Photos provided by the customer showed the tip of the bronchoscope lodged inside the dlt with partial tearing of the bronchoscope's sheath.The bflex 2 bronchoscope - endotracheal tube compatibility" table found in the bflex 2 single-use bronchoscopes operations & maintenance manual (omm) lists the compatibility of the bflex 2 single-use bronchoscopes with certain endotracheal tubes, double-lumen tubes, and airway catheters.The double-lumen tube used during the procedure has not been validated by verathon for compatibility for use with the bflex 2 regular 5.0 single-use bronchoscope.Any usage of the bflex bronchoscope outside of what is listed in the omm is outside of verathon's released labeling.Following the reported event, the customer's verathon sales representatives provided refresher education with the customer.Trending analysis for the bflex 2 regular 5.0 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key22011695
Report Number9615393-2025-00053
Device Sequence Number7893323
Product Code EOQ
UDI-Device Identifier00879123008565
UDI-Public(01)00879123008565(10)KS250303(11)250116(17)280117
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0570-0423
Device Catalogue Number0570-0449
Device Lot NumberKS250303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown